MAUDE Adverse Event Report: COOK INC FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G14016
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a strand of hair was found in the sealed packaging of the flexi-tip ureteral catheter.The device was not used.The procedure was successfully completed with another device.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, and quality control data.One unopened device confirming this lot number was returned for investigation.Visual examination of the package confirmed dark hair like foreign matter inside the sealed package.A review of the device history record for this lot number showed no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history revealed no other complaints associated with this lot number.A review of this lot number shipment history found all of this lot number has been shipped.The last product from this lot number shipped march, 2018.The returned device confirmed the customers complaint that a hair like fiber was sealed inside the package.The cause of the failure mode has been contributed to by the manufacturing process.The dmr review identified that controls are in place, the flexi-tip ureteral catheters are inspected after being packaged for foreign matter.Due to the individual nature of the inspection of the packaged product one nonconformance does not indicate additional non conformances in the lot.Additionally, there have been no other complaints filed for this lot.Therefore, there is no evidence to suggest that nonconforming product are in the field; the investigation conclusion is the cause of this failure mode has been traced to manufacturing process.Per the quality engineering risk assessment, risk mitigation was not required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information has been reported since the last report was submitted.

Brand Name
FLEXI-TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8480618
Report Number1820334-2019-00650
Device Sequence Number1920005
Product Code GBL
UDI-Device Identifier00827002140165
UDI-Public(01)00827002140165(17)201128(10)8400477
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/28/2020
Device Model NumberG14016
Device Catalogue Number021105
Device Lot Number8400477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1